Hello, first of all God Bless all of you for helping one another, it's heartwarming to see the genuine concern you all display.
That being said I am hoping someone is able to help me, I'll try and be brief.
I am a painkiller addict but had a grip on it with methadone and didn't use ANY pills for 2 years. At it's peak my dose was 120mg/day.
I had a difficult time tapering down but when I got under 20mg I was getting so sick I didn't know how I was going to finish. Then I started using again.
I had this brilliant idea that I would get my tolerance to the meth down by skipping drinks and using small amounts of Hydromorphone to offset the sickness.
This was working for the first little while but then having the pills around I started saying "one more, one more"
My dose is at 10mg/day but in the last 2 weeks I have only drank 3 times-I have been pouring many of my drinks in a cup in my purse and taking them home.
I am nowhere near where I started but need to address this before I am.
In the last week I having been doing one 30veml Hydromorph every 1-2 days in small amounts 4-5 times day-I am injecting them and splitting 1 pill into 6 syringes.
I have also been using Dilaudid when I haven't had Hydromorph-inj's of 4mg ea.
It has been at least 2 weeks since I have just done my drink and see if I will be ok that day.
Does anyone know the equivalents of these meds to methadone so I have some idea where I am? I have looked everywhere for some kind of chart to no avail.
I read somewhere it 4:1 morphine:meth but I am doubting that.
ANY HELP at all will help me tremendously-this is all I can think about!!
I see others post questions and get upwards of 20 responses yet whenever I try and seek help I get none :(
I am trying to taper down on my own-alternating between hydromorphs and methadone but still got so ill today
I would still really like some idea of conversion from one to the other, I read somewhere that it is around 4:1 morphine:methadone but am doubting that...
I WILL beat this monster
Thanks for caring Pat
hi and welcome Veronica....like Pat above, i don't have experience with these types of drugs.....but keep posting and someone with experience is sure to come along to help you.....we are all here for you....at least for support...just know you are not alone in this fight.....this site is an awesome place for support and help....please keep reading the posts and don't give up!! you are worth the fight!!
Hey Veronica and welcome to the forum! After reading your post, I'm concluding that you eventually want to be drug free, right? That you are looking to reduce one drug, but yet adding others at the same time.
I have no experience with methadone, hydromorphine, or iv'g anything.
But I did just read an excellent article here on the MH site in the health pages at the bottom r.h. side about Methadone, tapering, etc. Here's a direct quote from this link/article that you'll find a little ways down in the health page... under part 3 tapering off methadone:
"First and foremost, the most important thing in detoxing off of methadone is to STOP ALL OTHER DRUG ACTIVITY. If you're using additional opiates, taking occasional other drugs, etc. you're spinning your wheels"
Sorry I am unable to help specifically, but if you want to be opiate free and need some good council, that article is long, but well worth the read and the info may be what you are looking for.
Let us know how you're doing~
In my experience, having ANYTHING around to take only prolongs the wd process and can make it worse with the up and downs. Nothing out their is as strong as methadone, so by adding something else in with it is only making your situation worse. You either have to taper off the methadone and leave the other stuff alone or taper off the other stuff and leave the methadone alone. Methadone is to help you get off opiates. From what I have read on here, it is hard to get off of, but can be done. Methadone has a longer shelf life in your system and some use it to keep themselves from having highs and lows in between their break through pain meds such as norco, oxy, morph's, etc. I've played around a bit with all of the above and had to endure wd from them, including methadone. While difficult, it's not life threatening and if you can get past the first few days, then it does get better. In the meantime though, you have to decide if you really are done and stop mixing other drugs with the methadone.
If you can get past the first few days of ANY of these - just do it. I have been postponing quitting for months now, I have tried tapers, both by myself and with the help of friends. The only way to do it is to pick a day, jump off, and have your friends (both in real life and on here) to have your back. It will be a hard few days, but that's better than a hard few months, right? you need to just go for it and come here (or AA or NA or your friends) BEFORE You pick up again, you HAVE to give other people the chance to intervene before you go back to the drugs. That's the only way, and it's hard because you have to admit you are powerless against this stuff, you have to admit you need help and can't do it on your own - but the good news is: NONE of us can do it alone, that's why we're here. And it helps us to help you. You can't do it alone but you have to just do it, does this make sense? I'm getting ready to do it myself, it's scary but so many people on here have done it, read their stories and talk to them. you CAN do it, you WILL succeed, but you have to try first. Message me any time. You can be string - just hold on.
Hi. I just read the thread and if I'm understanding right ur trying to taper down off methadone but ur getting so sick so ur using dilaudid in between ( then u started skipping methadone doses ) right? Mayb the taper is too fast? That could b y u are getting so sick? Tht is just my opinion I was never one methadone I'm on suboxone but my understanding is you should do a very very long slow taper on both meds. If I'm wrong I'm sorry I'm sure more ppl will b along to add to the great advise above. Good luck and keep posting this site helps a lot!!
I was tapering fairly slow but....
I have screwed everything up-I didnt do any pills for almost 2 yrs........
After I started using small amounts I felt so good that I kept doing more and more. I feel like I am blowing all the progress I have made. Now I am going to make up some very low doses and wait until I get sick before doing one. If I do this right I should be able to taper down over a 2 week period...
I am so hugely mad at myself :(
thanks for writing your message and for the sound advice. I need to use my willpower better and do something about this. I just came into some money and in the last week I have messed up big time. when I first started using the pills to try and wean off the meth I was splitting the pills into 5 portions but today I split one in 2 and I barely felt it.
I am freaking out I know what it is I have to do I just have to do it-I keep making excuses
thanks again for writing
Hi MissVeronica! Can you stop the dilaudid and just go back to tapering from the methadone? Or try weaning off the dilaudid then go back to wean off the methadone. OMGosh Im sorry if that sounds confusing. I cant get out what I am trying to say. LOL. Its easy to make excuses-us addicts are good at that. Gnarly is one of the forum experts on methadone Ill PM him and see if he has any advice for ya!! Welcome (((hugs)))~Bkitty
thanks Bkitty-I know what I should be doing-I just have to do it-I was just hoping someone on here would tell me the equivalent of hydros or D's to methadone....
Nobody seems to be able to tell me that :(
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.